Alert archive / Hawaii / Wind Advisories in 2025

Wind Advisory 13, NWS Honolulu, HI

July 6, 2025Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 6, 2025, 3:01 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2025, 3:01 AM HST (13:01 UTC)
Expired
Jul 8, 2025, 6:00 PM HST
In force
63 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWHW70 PHFO 061301
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
301 AM HST Sun Jul 6 2025

HIZ015>018-026-037>047-050>052-054-070315-
/O.NEW.PHFO.WI.Y.0013.250706T1301Z-250708T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-South Haleakala-Big Island South-Big Island Southeast-
Big Island North-
301 AM HST Sun Jul 6 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of Molokai, Lanai, Maui, Kahoolawe and the Big 
  Island Hawaii.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

Walsh
6 follow-up statements
612 
WWHW70 PHFO 070118
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
318 PM HST Sun Jul 6 2025

HIZ015>018-026-037>047-050>052-054-080145-
/O.CON.PHFO.WI.Y.0013.000000T0000Z-250708T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-South Haleakala-Big Island South-Big Island Southeast-
Big Island North-
318 PM HST Sun Jul 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, and the Big 
  Island.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

JVC
695 
WWHW70 PHFO 071224
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
224 AM HST Mon Jul 7 2025

HIZ028-080345-
/O.EXB.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/
Big Island Summits-
224 AM HST Mon Jul 7 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 35 to 50 mph with gusts up to 60 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong will make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the summits means that sustained winds of at 
least 45 mph, or gusts of at least 55 mph are expected. Motorists 
should use extra caution.

&&

$$

HIZ015>018-026-037>047-050>052-054-080345-
/O.EXT.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-South Haleakala-Big Island South-Big Island Southeast-
Big Island North-
224 AM HST Mon Jul 7 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts to around 
  50 mph.

* WHERE...Portions of Molokai, Lanai, Kahoolawe, Maui, and the Big 
  Island of Hawaii.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

RCB
578 
WWHW70 PHFO 080215
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
415 PM HST Mon Jul 7 2025

HIZ015>018-026-028-037>047-050>052-054-090400-
/O.CON.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Big Island Summits-Molokai Windward-Molokai Southeast-Molokai
North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai
Leeward-Lanai South-Maui Central Valley North-Maui Central Valley
South-Windward Haleakala-South Haleakala-Big Island South-Big
Island Southeast-Big Island North-
415 PM HST Mon Jul 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Lower elevations: East winds 20 to 35 mph with gusts up to 
  50 mph.
  Big Island Summits: East winds 35 to 50 mph with gusts up to 60 mph.

* WHERE...Kahoolawe, Lanai, Molokai, and portions of Maui and the 
  Big Island, including the Big Island Summits.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

A Wind Advisory for the summits means that sustained winds of at 
least 45 mph, or gusts of at least 55 mph are expected. Motorists 
should use extra caution.

&&

$$

Farris
348 
WWHW70 PHFO 081329
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
329 AM HST Tue Jul 8 2025

HIZ015>018-026-028-037>047-050>052-054-090230-
/O.CON.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Big Island Summits-Molokai Windward-Molokai Southeast-Molokai
North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai
Leeward-Lanai South-Maui Central Valley North-Maui Central Valley
South-Windward Haleakala-South Haleakala-Big Island South-Big
Island Southeast-Big Island North-
329 AM HST Tue Jul 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...Lower elevations: East winds 20 to 35 mph with gusts up to 
  50 mph.
  Big Island Summits: East winds 35 to 50 mph with gusts up to 60 mph.

* WHERE...Portions of Molokai, Lanai, Kahoolawe, Maui and the Big 
  Island Hawaii.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

RCB
523 
WWHW70 PHFO 090142
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
342 PM HST Tue Jul 8 2025

HIZ015>018-026-028-037>047-050>052-054-090400-
/O.CON.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Big Island Summits-Molokai Windward-Molokai Southeast-Molokai
North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai
Leeward-Lanai South-Maui Central Valley North-Maui Central Valley
South-Windward Haleakala-South Haleakala-Big Island South-Big
Island Southeast-Big Island North-
342 PM HST Tue Jul 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...Lower elevations: East winds 20 to 35 mph with gusts up to 
  50 mph.
  Big Island Summits: East winds 35 to 50 mph with gusts up to 60 mph.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai, and the Big 
  Island Hawaii.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can tear off shingles, knock down tree 
  branches, blow away tents and awnings and make it difficult to 
  steer, especially for drivers of high profile vehicles. The winds 
  can forcefully open doors and damage hinges or slam doors shut, 
  possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared for 
power outages.

&&

$$

AHUE
053 
WWHW70 PHFO 090331
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
531 PM HST Tue Jul 8 2025

HIZ015>018-026-028-037>047-050>052-054-091745-
/O.EXP.PHFO.WI.Y.0013.000000T0000Z-250709T0400Z/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Big Island Summits-Molokai Windward-Molokai Southeast-Molokai
North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai
Leeward-Lanai South-Maui Central Valley North-Maui Central Valley
South-Windward Haleakala-South Haleakala-Big Island South-Big
Island Southeast-Big Island North-
531 PM HST Tue Jul 8 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM HST THIS EVENING...

Winds have lowered below advisory thresholds. However, some isolated 
advisory winds are possible in the most wind prone areas through 
tonight.

$$

AHUE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 5, 3:21 PM HST, 11 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 3:21 PM HST, 11 hours 40 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
321 PM HST Sat Jul 5 2025

.SYNOPSIS...
Stable and breezy trades continue through next week with passing
showers focused over windward and mauka areas.

&&

.DISCUSSION...

High stability prevails as a strong inversion remains established
around 6kft. The typical diurnal trend of clearing low clouds and
diminishing showers was somewhat muted yesterday, and to a lesser
extent today, courtesy of moisture trapped beneath this inversion
in addition to the presence of high clouds which limited cloud
top warming. Suspect this will be a theme with any pockets of
trade wind moisture during the next few days as mid-level ridging
strengthens and the inversion further strengthens and lowers
through Tuesday. The lowering inversion and strengthening ridging
will likewise favor strong trade winds Sunday through Tuesday. In
particular, local accelerations through the windier portions of
Maui County and the Big Island will be augmented by the lowering
inversion and dry advection at the top of the boundary layer
providing modest forcing for descent of the existing momentum
field. This will enhance gustiness/downslope potential and will
may warrant a Wind Advisory for those areas as early as Sunday
with greater confidence for Monday and Tuesday.

The inversion then lifts and weakens slightly by Wednesday as a band
of deeper trade wind moisture advances through the area bringing a
slight uptick in clouds and showers for windward and mauka zones.
Combined with slight weakening of governing high pressure, this will
help take the edge off of strong trade winds as they weaken slightly
for the remainder of the week.

&&

.AVIATION...

Strong high pressure to the north of the Hawaiian Islands will
maintain fairly stable conditions and breezy easterly trade winds
across the region through the next several days. Passing showers
will favor windward and mountain areas in the overnight to early
morning hours, bringing the potential for brief MVFR conditions.
Otherwise, VFR conditions will prevail.

AIRMET Tango remains in effect for moderate low-level turbulence
over and downwind of island terrain. This AIRMET will likely
persist into early next week as breezy trade winds continue.
&&

.MARINE...

High pressure will remain anchored far north of the main Hawaiian
Islands for the next several days, which will support fresh to
strong trade winds across the area. As a result, a Small Craft
Advisory remains in effect for all Hawaiian coastal waters until
early Monday, but this will likely need to be extended for at
least some zones as the gusty trades persist into early next week.
The surface high will move eastward and weaken slightly during
the second half of the week, but winds are likely to remain
locally breezy in the typical windier channels and waters south of
the Big Island throughout much of the next seven days.

Surf along all shores will remain mostly unchanged through the
rest of the weekend, though south shore surf is expected to slowly
decline as a south swell fades over the next several days. The
next small, medium- to long-period south swell is expected to
arrive late Tuesday through Wednesday. This swell may boost south-
facing shore surf heights to near summertime averages as it peaks
on Wednesday. It will then decline through the rest of next week.

Surf along east-facing shores will be rough and choppy in
response to the gusty easterly trade winds.

&&

.FIRE WEATHER...

Marginal fire weather conditions will exist into the middle of
next week as easterly trade winds strengthen, the inversion falls
from its current height of 6kft to at least 5kft and strengthens,
and the resident airmass trends slightly drier. The KBDI will
remain a touch below criteria (600) throughout this time limiting
the liklihood of fire weather headlines.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 AM HST Monday for all Hawaiian
waters-

&&

DISCUSSION...JVC
AVIATION...Farris
MARINE...Vaughan

Nearby

Wind Advisories in Hawaii, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.